Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some abstract Cauchy problems in exceptional cases


Author: Louis R. Bragg
Journal: Proc. Amer. Math. Soc. 65 (1977), 105-112
MSC: Primary 34G05
DOI: https://doi.org/10.1090/S0002-9939-1977-0492651-0
MathSciNet review: 0492651
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a Banach space and let $ A = {B^2}$ in which B is the infinitesimal generator of a strongly continuous group in X with dense domain $ \mathcal{D}(A)$. This paper develops solutions of the abstract Euler-Poisson-Darboux problem

\begin{displaymath}\begin{array}{*{20}{c}} {{u_{tt}}(t) + \frac{{1 - 2m}}{t}{u_t... ...i \in \mathcal{D}({A^r}),\quad r\; > m,} \hfill \\ \end{array} \end{displaymath}

and associated Cauchy problem in terms of solutions of related abstract wave problems. Connections between solutions of certain abstract hypergeometric equations play an important role in these developments. J. B. Diaz and H. Weinberger and E. K. Blum have obtained solutions of the standard Euler-Poisson-Darboux problem (i.e. $ A = {\Delta _n}$, the Laplacian) in the exceptional cases.

References [Enhancements On Off] (What's this?)

  • [1] L. Ásgeirsson, Über eine Mittelwerteigenschaft von Lösungen homogener linearer partiellen Differential gleichungen 2 Ordnung mit konstanten Koeffizienten, Math. Ann. 113 (1937), 321-346. MR 1513094
  • [2] E. K. Blum, The solutions of the Euler-Poisson-Darboux equation for negative values of the parameter, Duke Math. J. 21 (1954), 256-269. MR 0063542 (16:136c)
  • [3] -, The Euler-Poisson-Darboux equation in the exceptional cases, Proc. Amer. Math. Soc. 5 (1954), 511-520. MR 0063543 (16:137a)
  • [4] L. R. Bragg, Fundamental solutions and properties of solutions of the initial value radial Euler-Poisson-Darboux problem, J. Math. Mech. 18 (1969), 607-616. MR 0268525 (42:3422)
  • [5] -, Hypergometric operator series and related partial differential equations, Trans. Amer. Math. Soc. 143 (1969), 319-336. MR 0248439 (40:1691)
  • [6] -, Singular, non-homogeneous abstract Cauchy and Dirichlet type problems related by a generalized Stieltjes transform, Indiana Univ. Math. J. 24 (1974), 183-195. MR 0348214 (50:712)
  • [7] -, The Riemann-Liouville integral and parameter shifting in a class of linear abstract Cauchy problems, SIAM J. Math. Anal. 7 (1976), 1-12. MR 0481672 (58:1772)
  • [8] L. R. Bragg and J. W. Dettman, An operator calculus for related parital differential equations, J. Math. Anal. Appl. 22 (1968), 261-271. MR 0224962 (37:561)
  • [9] F. J. Bureau, Divergent integrals and partial differential equations, Comm. Pure Appl. Math. 12 (1954), 143-202. MR 0068085 (16:826a)
  • [10] P. Butzer and H. Berens, Semi-groups of operators and approximations, Springer-Verlag, New York, 1967. MR 0230022 (37:5588)
  • [11] J. W. Dettman, Saturation theorems connected with the abstract wave equation, SIAM J. Math. Anal. (to appear). MR 0481330 (58:1450)
  • [12] J. B. Diaz and H. F. Weinberger, A solution of the singular initial value problem for the Euler-Poisson-Darboux equation, Proc. Amer. Math. Soc. 4 (1953), 703-715. MR 0058099 (15:321g)
  • [13] J. A. Donaldson, A singular abstract Cauchy problem, Proc. Nat. Acad. Sci. U.S.A. 66 (1970), 269-274. MR 0265797 (42:706)
  • [14] -, An operator calculus for a class of abstract operator equations, J. Math. Anal. Appl. 37 (1972), 167-184. MR 0291662 (45:753)
  • [15] H. O. Fattorini, Ordinary differential equations in linear topological spaces. I, J. Differential Equations 5 (1968), 72-105. MR 0277860 (43:3593)
  • [16] R. Hersh, Explicit solutions of a class of higher order abstract Cauchy problems, J. Differential Equations 8 (1970), 570-579. MR 0270210 (42:5102)
  • [17] Y. Luke, The special functions and their approximations, Vol. 1, Academic Press, New York, 1969.
  • [18] S. G. Mikhlin (Editor), Linear equations of mathematical physics, Holt, Rinehart, and Winston, New York, 1967. MR 0206459 (34:6278)
  • [19] A. Weinstein, Sur le problème de Cauchy pour l'equation de Poisson et l'equation des ondes, C. R. Acad. Sci. Paris 234 (1952), 2584-2585. MR 0049452 (14:176g)
  • [20] -, On the wave equation and the equation of Euler-Poisson, Proc. Sympos. Appl. Math., vol. 5, Amer. Math. Soc., Providence, R.I., 1954, pp. 137-147. MR 0063544 (16:137b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34G05

Retrieve articles in all journals with MSC: 34G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0492651-0
Keywords: Banach space, strongly continuous group, singular Cauchy problems, Euler-Poisson-Darboux equation, hypergometric equations, logarithmic solutions
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society